Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from IBS and unconjugated hyperbilirubinemia. How to control sugar level?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 869 Questions
I am 46 years old. type 2 diabetes for 15 years. all thought the period, HABIC is under satisfactory control. 5.5 %to 6.7%. fasting for the 4 years ranging from 120-130. average 125. but before that it was always 100-115, average 110. all through this 15 years , HBAIC is crossed only 7 on two occasions, 12% and 7.2%. ( 5 years before). now I have after dinner break fast always crossing 200 (ranging 205 to 250). Tablet is taken only 1/2 mg glimmer. in addition for IBS and unconjugated hyperbilirimunia and some kind of oral problems (oncologist confirmed it is stress but no other problems but advised to take multi vitamin tablets) . so currently I take following medicines. morning - before b/fast: 1/2 mg glimmer, XXXXXXX 20, VSL-#3 MORNING AFTER BREAK FAST: CCM 250 MG,ANTOXID,VITAMIN-C 500 MG,LONAZEP-0.25(1/2 TABLET) GABATIN 100 MG, AFTER LUNCH- FOURRTS B Before Dinner- RAZO 20, & DAZTOR 10 (only recently due to LDL cholesterol is ranging 115-125, average 120.. But NO BP ever. good cholesterol is always above 50, total also just nice at 200 or less most of the times...) . After dinner: CCM, LIBRAX 5 MG,GABATIN 100 MG,LONAZEP 0.25 (1 TABLET). Oll other tables are being taken only for last 4 or 5years, before that it was only glimmer and fourrts B. Glimer from day 1 until today 1/2 mg only. now my question is dinner sugar not in control and more than 200 mg making me worry. up course my exercise in the morning has been stopped, but weekly 3-4 times some how I manage walking. I incread night also 1/2 mg for this one week, but sugar not going down ... pls. advice what could I do ... also I have started worrying about taking this tables then some time back asked doctors both oncologist and gastrologist they have told no need to stop... no problems...oncologist dr says it is just vitamin... gastrologist dr says it is no problem. now how can I bring down my dinner sugar.... weekend PP break fast also same exceeding 200 . I am now concerened... I hope that I conveyed my queries correctly. The concern is sugar rise, (if it is earlier, I was able to bring it under control with in 2-3 days.... the steady rise in fasting from 110 to 130, and last 10 days...PP sugar morning and dinner is crossing 210. another thing taking two much of tables... could this lead to any complications... otherwise all my urine, blood, EGC,SCAN, normal.... except in eye... recently 1 or two dots ... mild NPR... but doctor says it may go off if sugar is control..... Good thing is all these days.... my HBAIC is absolutely between 6.3 to 6.7% for last 5 yaers... before that it was 5.5 to 6.2%... pls. advice how I sytill bring back to my sugar level in the morning between 110- 120 and after meals lless than 160 ....
Posted Tue, 17 Dec 2013 in Diabetes
Answered by Dr. Pratap VGM 3 hours later
Brief Answer: Combination of drugs will improve Detailed Answer: Dear sir I am Dr,. Pratap. V. G. M, consultant diabeted specialist, interested in cardiovascular diabetes. I will review your query.. After reviewing your query, the main area of concern is varible hba1c levels from past few days and raised post prandial sugars You are taking many drugs relating to neuropathy like gabapentin and lorezepam.. there is onset of microvascular complications because you have told that there is non proliferative diabetic retinopathy... So now our areas of concerns is related to strict diabetes control with prevention of microvascular complications Now current treatment that you are taking now for diabetes is not suitable as the newer modalities have ability to reduce hba1c. So a combination of two or three drugs of different classes will control sugars better.. like a combination of metformin, glimeperide and voglibose is better when compared to the drugs when used alone.. Fasting sugars are always controlled by the drugs which you take in night, so review and modify these in better way by choosing better combination Post prandial sugars are controlled by the drugs which is taken in the morning, so if you want to control your post prandial values then addition of voglibose will help to decrease the sugar and reduce hba1c. Discuss with your doctor about the newer options available like GLP1 analogues and DPP4 inhibitors like gliptins.. they can reduce hba1c by around 1.2. Voglibose can be given at three times per day as single drug or with combinations which is ideal for you to reduce after food values... So dont worry, streamline your diet and exercise properly coordinating with the drugs.. ultimately your weight should be with in normal limits.. So many options available, now discuss with doctor and choose the best combination of drugs.. Rest of the treatment can be continued as per now but of the hba1c improves and signs pf neuropathy and others start decreasing then you can stop these drugs Thanks
Above answer was peer-reviewed by
Follow-up: Suffering from IBS and unconjugated hyperbilirubinemia. How to control sugar level? 4 hours later
Thank you for your detailed answer. I meant by HBA1C has always been 5.8 to 6.7% for every three months that I used to test for last 15 years. all the reading between this range. only 2 occasions was 7% & 12% (due to poor diet which I knew the reason). No HBA1C is not an issue. Last 10 days dinner PP sugar is exceeding 205mg/dl. Today Fasting sugar is 122 mg/dl. I am yet to check my PP Sugar. ( Which usually below 160, but I don't know what is going to be today) Last HBAIC check was 6.6% (on 12-Oct-2013) I plan to improve exercise and diet. Regarding the complications, I have been reported as mild NPR on one eye just this Oct/2013. I am worried whether I would end up neuro complications. anyway, if you could wish to add any aadvice I welcome it. Thank you. The concern is Sorry I also want to know about the newer options like GLP1 analogues and DPP4 inhibitors like gliptins.. they can reduce hba1c by around 1.2. is this insulin or tablets.... pls. clarify....
Answered by Dr. Pratap VGM 3 hours later
Brief Answer: GLP 1 analogues and DPP4 inhibitors Detailed Answer: Dear sir GLP1 analogues like exanetide and liraglutide cause glucose dependent insulin secretion, it can reduce hba1c upto 1.5... It can reduce weight so useful for obese diabetes patients. It is usually taken as subcutaneous injections once a day DPP4 inhibitors are group of drugs called gliptins which inhibits enzyme responsible for degRadation of GLP Harmone. It can reduce hba1c by 1.2 when taken with metformin. These are newer group of drugs which is known to cause less side effects and good cardiovascular safety.
Above answer was peer-reviewed by
Follow-up: Suffering from IBS and unconjugated hyperbilirubinemia. How to control sugar level? 2 hours later
Thank you. I did my BP PP sugar 162 mg/dl today.Seems to be better. I consult with my doctor and would like to go for other medicine DPP4 as I prefer no insulin. I think DPP4 is not an insulin. My weight is always between 63 to 65 kg. and my height is 169 cms. BMI is ok. Thank you doctor. if you would like to add any further advice, pls. let me know. otherwise thank you for your time.
Answered by Dr. Pratap VGM 1 hour later
Brief Answer: DPP4 Inhibitors are not insulin Detailed Answer: Dear sir DPP4 Inhibitors are not insulin, instead it causes beta cell sparing effect in pancreas. So it would help you avoid insulin.. Your BMI is ok, it appears your weight is under control.. So maintain healthy diet and exercise along with optimal sugar control with out hypoglycemia.. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor